Jump to content

findinglight: Lexapro problems


findinglight

Recommended Posts

findinglight

I went off Lexapro eleven weeks ago. I am currently having symptoms that my therapist feels is chemical rather than psychological. The most concerning is severe depression. Though I am having physical symptoms, such as side pain and yeast in urine. My labs other than that are normal, and my ultrasound on my right side was normal as well. My concentration was terrible but has improved in the past few days. My primary doctor is no real help and just wants to prescribe more meds.

 

I am taking magnesium, fish oil, vitamin D, probiotics and a yeast cleanse. (The yeast cleanse, as well as a stronger probiotic was a change I made a week ago, due to my labs. The others as well as a milder probiotic I have been taking for years.) Things have gotten so severe over the past 2 weeks that my therapist and I are discussing inpatient treatment. I am hesitant to do this because I do not want to go back on SSRIs, and it seems like there is a gut issue that might have started this go around, which won't be addressed if I go inpatient. 

 

I had some withdrawals going from 10mg to 5mg, but not much from 5mg to 2.5mg. I had more when I totally quit, but it was tolerable until this month. I wish I had found this site before going off completely. Should I consider reinstating at a low dose? I'm at a loss as to what to do from here, but I can not live like this.

Edited by Gridley

Oct 2014 - 20mg Lexapro 
Apr 2015 - Reduced to 10mg Lexapro
May 2015 - Quit Lexapro
Sept 2018 - Started 10mg Lexapro
Dec 2019 - Reduced to 5mg Lexapro
June 2020 - Reduced to 2.5mg
July 2020 - Quit Lexapro

Oct 2020 - Reinstate 0.5mg Lexapro
 

Link to post
  • Moderator

Welcome to SA, findinglight.

 

Very likely you are experiencing withdrawal from your fast taper of Lexapro, particularly in your drop from 2.5 to zero in one month.   We recommend tapering by no more than 10% of current dose every four weeks.  Sometimes symptoms are delayed, and it is especially important to taper slowly at the lower doses, which have a more potent effect.  The vast majority of doctors don't believe in the existence of withdrawal, though this starting to change, more in England more than the U.S.

 

What is withdrawal syndrome.

 

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

Brain Remodelling 

 

Reinstatement of a very small dose of the original drug, in your case Lexapro, is the only known way to help alleviate withdrawal syndrome.  The only other alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis.  Unfortunately no one can give you an exact timeline as to when you will start feeling better and while some do recover relatively easily, for others it can take many months or longer.  

 

Reinstatement isn't a guarantee of diminished symptoms for everyone but it's the best tactic available.  You're still in the time period where reinstatement predictably works, up to 3 months after last dose.  It is best to reinstate as soon as possible after withdrawal symptoms occur. We usually suggest a much smaller reinstatement dose than your last dose.  These drugs are strong, your system has become sensitized and If you take too much it may be too much for your brain and can cause you become unstable.  Then, once you've stabilized on the reinstated dosage, which can take several months,  you can begin a 10% per month taper down to zero.  Why taper by 10% of my dosage?

 

Please read:

 

About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic 

 

It takes about 4 days for a dose change to get to get to full state in the blood and a few days longer for it to register in the brain.  I recommend starting with 0.5mg Lexapro.  This link explains how to get the small doses of Lexapro you'll need for your reinstatement.  Prescription Lexapro liquid is the easiest way to reinstate; making your own liquid and weighing with a digital scale are other options, as explained in the link.

 

Tips for tapering off escitalopram (Lexapro)

 

Please keep us updated on how you're doing and what you decide to do.

 

This is your Introuction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

 

 

 

 

 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post
findinglight

I have started back at 0.5mg. Approximately how long does it typically take to feel any relief if I'm going to get any? My therapist is suggesting inpatient, but I know they won't likely want me to remain on such a low dose. 

Oct 2014 - 20mg Lexapro 
Apr 2015 - Reduced to 10mg Lexapro
May 2015 - Quit Lexapro
Sept 2018 - Started 10mg Lexapro
Dec 2019 - Reduced to 5mg Lexapro
June 2020 - Reduced to 2.5mg
July 2020 - Quit Lexapro

Oct 2020 - Reinstate 0.5mg Lexapro
 

Link to post
  • Moderator

@findinglight

 

It's possible that you might begin to feel some relief within a couple of days or it might take a bit longer.  It takes four days for the new dose to reach full strength in your bloodstream and a few days more for it to register in your brain, and  you should be starting to feel some relief during this period.

 

As I said earlier, we generally recommend reinstating a much smaller dose than your last dose.  Too much can overwhelm your system, and during the time from July to now, your brain has begun making some accommodation to the lack of Lexapro.  That's another reason we are careful to reinstate a low dose.  If 0.5 doesn't work, we can edge up very carefully.  But give 0.5mg a good chance to work.

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post
  • ChessieCat changed the title to findinglight: Lexapro problems

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy